MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Device Damaged Prior to Use (2284); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the physician felt resistance when removing the neuron 6f 070 delivery catheter (neuron 070) from the packaging mandrel.The tip of the neuron 070 was found stuck to the mandrel and, therefore, the neuron 070 was not used in the procedure.The procedure was completed using a new neuron 070.
 
Additional Manufacturer Narrative
Results: the packaging mandrel was loose from the packaging tape and the packaging tape was torn.The neuron 070 was still seated on the packaging mandrel.The neuron 070 catheter was able to slide approximately 2.0 cm distal on the packaging mandrel.The neuron 070 was attempted to be retracted from the packaging mandrel and was unable to be removed from its packaging.Conclusions: evaluation of the returned neuron 070 revealed a device unable to be removed from its packaging mandrel.If the device is slid underneath the packaging tape, the device may be adhered onto the packaging mandrel by the packaging tape and subsequently unable to be retracted from the packaging.This likely contributed to the reported experienced resistance when removing the device.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7981385
Report Number3005168196-2018-02044
Device Sequence Number1578963
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2019
Device Catalogue NumberPND6F0701058M
Device Lot NumberF70022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005